Medical Questions > Pregnancy Forum > Am I Pregnant Forum

Should I continue my birth control?

I was due for my period on the 23rd of this month. I am only two days late so I am not freaking out or anything. But I am having some weird spotting, not my actual period.

First off, I am on birth control and I have been for 4 months now. Tonight will be my 3rd night of the sugar pills so I have 4 days left until I am suppose to start my new month.

When I wasn't on any type of birth control, I always had very heavy, long periods that would last sometimes 8 days. Very bad cramping, back pain and leg numbness. But I was always very regular when my period was due. There have been times in my life that it has been late for no reason whatsoever (as far as pregnancy or anything like that goes), but it would always come. I have never missed a period.

Once I got on the birth control I am on now, it made my periods less heavy and it toned down the cramps A LOT! Part of the reason I got on it was to help with my cramps, and also because I am sexually active and I am not trying to have a baby any time soon. I have been very good at taking them everyday. I have not missed a day but I have been late a few times when taking them. (I take them around 9:30 - 11:00 at night and a couple nights this month I didnt take it until 2:00 in the morning and i didnt take the next days at the same time). Since the first month I started my birth control my periods have been regular. Not as heavy as before but still enough blood so that I had to wear a tampon(s) during the day and a pad at night.

This month however, it didn't come when it was suppose to and it still technically has not come. Normally when I notice the arrival of my period, I have to immediately put a tampon in because I start to bleed. And since I have been on this birth control, once I take my first sugar pill, the next morning I will wake up with my period.

I did have some slight spotting a week or two ago with some brownish discharge. I thought it might be because I took my pill later than I normally do. If that was the case I expected I would have bled maybe a little bit but it was only one small spot when I wiped one day and that was it.

So today when I got out of the shower, I went to the bathroom and wiped and noticed that the tissue had some very light pink "blood" to it. But it did not look like my normal period blood as I always have a dark red or medium red color to it. But all the same I thought that my period had come.
I didn't put a tampon in because I wanted to see if it was going to pick up like it usually does, but nothing happened. I noticed a little bit of watery (not thick) reddish on my underwear so I put in a pantie liner. And now only really when I go pee and I have to wipe there is some pink color to it but that's it. If this was like a normal period, I would have definitely had to put in a tampon by now. My pad only has one small spot on it, no bigger than my pinkie nail and I've had it on for a couple of hours.

I am having to pee a lot, even if it's just little bits at a time. My right breast is a little tender but not my left. They seem fuller but I think that's just the birth control being nice to me. I am having slight cramps, but nothing bothersome or like I usually get.

I know that the possibility of being pregnant is very slim, and that's a good thing. But if for some reason I did get pregnant, I don't want anything bad to happen. So my question is ......

If this spotting continues and I don't get my normal period, and a pregnancy test shows negative, should I still continue my next months worth of pills? And if I don't get my period next month either, should I go see a doctor if a test still says I'm negative? I just wouldn't want me continuing the pill if for some reason I was pregnant, as I don't know what that would do to a fetus. Any opinions or suggestions would be appreciated !
Did you find this post helpful?
|

User Profile
replied September 22nd, 2011
Hello,

Welcome to ehealthforum

If you have been taking the pills regularly then chances of pregnancy are remote.It might be possible that you are experiencing the effect of the pill as spotting and decreased bleeding are common effects associated with it.
If you suspect something unusual consider visiting a Gynaecologist for examination as it can help in ruling the pregnancy if rarely present.

Take Care!


|
Did you find this post helpful?
Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Am I Pregnant , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.